MAUDE Adverse Event Report: HOLOGIC, INC Biozorb; MARKER, RADIOGRAPHIC, IMPLANTABLE

HOLOGIC, INC Biozorb; MARKER, RADIOGRAPHIC, IMPLANTABLE
Model Number F0202
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Cellulitis (1768); Erythema (1840); Fever (1858); Inflammation (1932); Breast Discomfort/Pain (4504); Swelling/ Edema (4577); Abnormal scarring (4896)
Date of Event 05/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.This report is being submitted pursuant to 21 cfr part 803 based on information made available to hologic through litigation.Consistent with 21 cfr 803.16, the submission of this report is not intended, and shall not be construed, as an admission, acknowledgment, or confirmation by hologic that the device caused or contributed to the reportable event.
 
Event or Problem Description
Hologic has received correspondence arising from litigation.The litigation alleges a patient received a biozorb breast marker on (b)(6) 2016, with a margin re-excision on (b)(6), 2016.It is alleged that in late 2018, the patient developed "right breast pain and palpable lumps in the upper outer quadrant," and "imaging at that time showed post-surgical changes and was interpreted as benign." it is further alleged that in (b)(6) 2023, the patient experienced an "inflammatory event involving the right breast," and "presented with significant pain, erythema, edema, and fever up to 102 degrees, and was admitted for right breast cellulitis." additionally, it is reported that "ct imaging demonstrated postsurgical changes, skin thickening, and a fluid collection consistent with abscess formation." the patient is reported to have "required hospitalization, intravenous antibiotics, and prolonged outpatient treatment." further, the litigation alleges that the patient's "breast symptoms did not fully resolve, and she continued to report right breast pain and scarring on subsequent imaging studies.By early 2025, screening mammography again required additional imaging due to abnormalities and scarred fibroglandular tissue." it is reported that the patient "subsequently underwent a right simple mastectomy with sentinel lymph node biopsy on march 25, 2025.Following mastectomy, "[the patient]" continued to experience right chest wall pain, described as shooting and neuropathic in nature, requiring treatment with gabapentin." the litigation alleges that the biozorb was removed on april 7, 2025.This report is being submitted pursuant to 21 cfr part 803 based on information made available to hologic through litigation.Consistent with 21 cfr 803.16, the submission of this report is not intended, and shall not be construed, as an admission, acknowledgment, or confirmation by hologic that the device caused or contributed to the reportable event.

Brand Name
Biozorb
Common Device Name
MARKER, RADIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key24605823
Report Number1222780-2026-00120
Device Sequence Number10343561
Product Code NEU
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K143484
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberF0202
Device Catalogue NumberF0202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2026
Supplement Date Received by Manufacturer09/24/2026
Initial Report FDA Received Date03/16/2026
Supplement Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown